Severe Toxicodermia due to Apalutamide: A Case Report of DRESS in an Elderly Adult.

Mónica Fernandes-Pineda, Herney Andres García-Perdomo
{"title":"Severe Toxicodermia due to Apalutamide: A Case Report of DRESS in an Elderly Adult.","authors":"Mónica Fernandes-Pineda, Herney Andres García-Perdomo","doi":"10.18502/ijhoscr.v20i2.21786","DOIUrl":null,"url":null,"abstract":"<p><p>Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) is a severe toxicoderma characterized by a hypersensitivity reaction to medications, accompanied by eosinophilia and systemic manifestations. Apalutamide, a selective androgen receptor inhibitor approved for the treatment of prostate cancer, has been associated with various dermatological complications. This study documents the clinical case of an 81-year-old geriatric patient with stage IV acinar adenocarcinoma of the prostate who developed toxicoderma four weeks after initiating apalutamide. The patient presented with a 15-day history of generalized papular lesions and malaise that did not improve with oral antihistamines. Physical examination revealed facial edema and erythema, along with desquamative erythematous-edematous plaques covering more than 50% of the body surface area. Laboratory findings showed eosinophilia (3040 cells/µL) and a rise in baseline creatinine from 1.76 mg/dL to 2.4 mg/dL. The RegiSCAR score was 3 points, classifying this as a possible case of DRESS. A skin biopsy demonstrated a dermoepidermal hypersensitivity reaction with eosinophilic infiltration. The patient improved with oral and topical corticosteroids and discontinuation of apalutamide, confirming the diagnosis of DRESS. He remains under follow-up by the Oncology service. Given that numerous medications have been implicated in DRESS syndrome, early recognition is critical. Prompt identification allows for the suspension of the causative agent, reducing morbidity and mortality. Furthermore, it facilitates timely modification of oncological therapy in advanced-stage patients, ensuring that cancer management is not compromised.</p>","PeriodicalId":94048,"journal":{"name":"International journal of hematology-oncology and stem cell research","volume":"20 2","pages":"226-231"},"PeriodicalIF":0.0000,"publicationDate":"2026-04-01","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC13583162/pdf/","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"International journal of hematology-oncology and stem cell research","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.18502/ijhoscr.v20i2.21786","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"","JCRName":"","Score":null,"Total":0}
引用次数: 0

Abstract

Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) is a severe toxicoderma characterized by a hypersensitivity reaction to medications, accompanied by eosinophilia and systemic manifestations. Apalutamide, a selective androgen receptor inhibitor approved for the treatment of prostate cancer, has been associated with various dermatological complications. This study documents the clinical case of an 81-year-old geriatric patient with stage IV acinar adenocarcinoma of the prostate who developed toxicoderma four weeks after initiating apalutamide. The patient presented with a 15-day history of generalized papular lesions and malaise that did not improve with oral antihistamines. Physical examination revealed facial edema and erythema, along with desquamative erythematous-edematous plaques covering more than 50% of the body surface area. Laboratory findings showed eosinophilia (3040 cells/µL) and a rise in baseline creatinine from 1.76 mg/dL to 2.4 mg/dL. The RegiSCAR score was 3 points, classifying this as a possible case of DRESS. A skin biopsy demonstrated a dermoepidermal hypersensitivity reaction with eosinophilic infiltration. The patient improved with oral and topical corticosteroids and discontinuation of apalutamide, confirming the diagnosis of DRESS. He remains under follow-up by the Oncology service. Given that numerous medications have been implicated in DRESS syndrome, early recognition is critical. Prompt identification allows for the suspension of the causative agent, reducing morbidity and mortality. Furthermore, it facilitates timely modification of oncological therapy in advanced-stage patients, ensuring that cancer management is not compromised.

阿帕鲁胺所致严重毒血症:1例老年人DRESS报告。
嗜酸性粒细胞增多和全身症状的药物反应(DRESS)是一种严重的毒皮病,其特征是对药物的超敏反应,伴有嗜酸性粒细胞增多和全身症状。阿帕鲁胺是一种被批准用于治疗前列腺癌的选择性雄激素受体抑制剂,与各种皮肤病并发症有关。本研究记录了一例81岁老年前列腺IV期腺泡腺癌患者的临床病例,他在开始阿帕鲁胺治疗四周后出现了毒瘤。患者有15天的全身性丘疹病变和不适史,口服抗组胺药未改善。体格检查显示面部水肿和红斑,伴有脱皮的红斑-水肿斑块,覆盖体表面积超过50%。实验室结果显示嗜酸性粒细胞增多(3040个细胞/µL),基线肌酐从1.76 mg/dL上升到2.4 mg/dL。RegiSCAR评分为3分,将其归类为可能的DRESS病例。皮肤活检显示真皮表皮过敏反应伴嗜酸性粒细胞浸润。患者在口服和外用皮质类固醇和停用阿帕鲁胺后病情好转,证实了DRESS的诊断。他仍在接受肿瘤科的随访。鉴于许多药物都与DRESS综合征有关,早期识别是至关重要的。及时识别可以暂停病原体,降低发病率和死亡率。此外,它有助于及时修改晚期患者的肿瘤治疗,确保癌症管理不受损害。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
自引率
0.00%
发文量
0
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书